Alert archive / Mississippi / Areal Flood Warnings in 2021
Areal Flood Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this areal flood warning at Feb 26, 2021, 1:59 PM CST for Bolivar County, Sunflower County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2021, 1:59 PM CST (19:59 UTC)
- Expired
- Feb 26, 2021, 8:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chicot County, AR, Bolivar County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 173 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
825
WGUS44 KJAN 261959
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
159 PM CST Fri Feb 26 2021
.Persistent heavy rainfall over an area already saturated by recent
winter storm has resulted in many flooded roadways.
ARC017-MSC011-133-151-270200-
/O.NEW.KJAN.FA.W.0001.210226T1959Z-210227T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chicot AR-Bolivar MS-Sunflower MS-Washington MS-
159 PM CST Fri Feb 26 2021
The National Weather Service in Jackson has issued a
* Flood Warning for...
Chicot County in southeastern Arkansas...
Bolivar County in northwestern Mississippi...
Sunflower County in northwestern Mississippi...
Washington County in northwestern Mississippi...
* Until 800 PM CST Friday.
* At 159 PM CST, emergency management reported flooded roads and
standing water in the warned area. Flooding is ongoing. Between 2
and 4 inches of rain have fallen.
Additional rainfall is expected in the area...tonight and into the
weekend. Though not much is expected in additional rainfall totals,
any rain in the areas that are currently impacted by flooding or
saturated soil will only worsen the problem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3301 9145 3354 9144 3351 9123 3360 9113
3368 9120 3365 9101 3372 9113 3377 9097
3396 9107 3408 9085 3409 9087 3411 9094
3411 9066 3399 9066 3399 9045 3333 9045
3327 9074 3310 9074 3310 9091 3301 9092
$$
HJSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at Feb 26, 12:20 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Feb 26, 12:20 PM CST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1220 PM CST Fri Feb 26 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: IFR stratus deck from roughly HKS to GTR and points to the NW on sat imagery. Some improvement in a patch near GLH at least temporarily supported by only a couple of other obs and some gaps on visible. Showers to the north and south...less precip through HKS/JAN/MEI, but cigs bouncing back and forth above and below 3kft. Front invof northern terminals will keep the wind forecast changing through the evening...but more southerly south of the boundary. Intermittent gusts through the afternoon until the BL decouples. Tonight, models persist on dropping the ceilings everywhere...but considering the mixing out going through the central portion of the forecast area...have kept MVFR instead. && .DISCUSSION... Cloudiness and some light showers have helped keep temperatures from rapidly rising in most areas. Rain chances diminish through the day and temperatures should recover in areas south of the surface boundary that remains draped roughly along the Interstate 20 corridor. As showers diminish, the boundary may drift north a bit with prevailing southerly wind anchored by surface high pressure to the east. In the forecast, lowered afternoon high temperatures a degree or two for most areas south of the boundary given the cloud cover trend with overcast skies still in place. This will break up some through afternoon and most areas in the south will rise into the middle and upper 70sF, approaching 80F in the far southeast. Drier conditions are expected as we head into evening and overnight with only a few showers possible in the far northern zones. Lows Saturday morning will fall to the 50sF in the north, 60sF in the south. /86/ Prior discussion below: Today and Tonight: Satellite imagery and surface observations show dense fog around Mobile and east across the Florida panhandle that may spread across our southeast zones toward sunrise. It is possible that a layer of stratus will develop over our southern zones and limit dense fog in our area but the Dense Fog Advisory will remain in effect until 9am for now. Latest surface analysis had a stalled frontal boundary across our CWA from just north of Meridian to just south of Jackson and meandering between Vicksburg and Natchez. Water vapor imagery/RAP analysis showed the circulation around a shortwave trough from the Red River valley north across western Oklahoma and western Kansas. This shortwave will weaken as it lifts northeast across the mid Mississippi river valley today and Ohio valley tonight. This shortwave trough will continue to draw moisture up across the stalled boundary through the period resulting in convection mainly across our northern zones. The most vigorous convection through the period is expected this morning where a strong thunderstorm or two capable of small hail will be possible. Instability looks to remain limited and the storms elevated. It's also possible that brief runoff issues may develop where the strongest storms train across the same area, especially in the upper delta that has seen the most rainfall this past evening. As the shortwave lifts northeast of the region the stalled boundary is expected to drift back to the north some. This will result in the rainfall being more confined to the northern zones. South of the boundary much warmer than normal temperatures will continue. Our southeast should see the most sun today and top out near 80 degrees while upper 70s will be common south of Interstate 20. Morning lows Saturday will be in the lower 60s south of Interstate 20 with mid 50s expected across our northwest. /22/ The wet weather pattern will continue into next week. This weekend into Monday: The surface front will continue to pull northward as the upper jets streak shifts northward, with strong southerly flow kicking in south of the front over the weekend. Though lighter shower activity and a few storms will remain possible closer to the front, the axis of heavier precip will shift northward into the Midsouth Saturday through early Sunday. However, the front will begin to shift southward again later Sunday into Monday as a mid/upper low digs across the Four Corners area then shifts eastward into the Southern Plains. This will bring the main precip axis back into northern portions of the area late Sunday afternoon into the evening, shifting southward overnight into early Monday. Sufficient instability will exist for embedded storms as well. On Sunday, forecast ensemble mean PW values continue to be in the 90th+ to 99th+ percentile range for this time of year, though they revert to a more seasonable range as the front shifts farther south on Monday. We're beginning to get a better grasp on placement of this rainfall, with much of the early weekend QPF north of our area then late weekend into Monday shifting back into the area. With grounds from AR into north MS saturated from prior rains (MRMS estimates show a few bands of 1-2" roughly along the US 82 corridor and northward from last night and early this morning), potential exists for localized flooding in these areas especially with higher rainfall rates in any convection. In addition, some rivers and streams are already running above normal and these levels will only increase with additional rains. Thus, we have added a limited flooding threat for areas north of a Winnsboro to Columbus line for Sunday into Monday. It's not impossible a higher threat level may need to be added as we get into CAM timeframe if greater rain rates appear more likely. Also of note for this weekend south of the front, shower activity will be more isolated and it will be quite warm. Temps in the 80s are possible Saturday and Sunday as far north as the I-20 corridor with mid 80s possible in the Pine Belt. Tuesday through Thursday: Forecast uncertainty remains greater toward the end of the forecast period with unresolved questions over how far south the front will push early next week before stalling again. The best we can say right now is...ensemble consensus suggests it will remain close by enough for continuing isolated to scattered showers into the middle of next week. Temperatures are expected to be more seasonable with lows remaining above freezing and highs mainly in the 60s. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 62 81 65 / 24 14 20 16 Meridian 75 63 81 64 / 19 10 20 14 Vicksburg 74 61 79 65 / 45 15 22 18 Hattiesburg 78 63 83 63 / 20 10 16 13 Natchez 76 63 80 66 / 30 12 12 12 Greenville 61 54 70 63 / 94 53 50 41 Greenwood 66 58 75 65 / 88 56 46 37 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && HJS
Hazardous weather outlook, Feb 26, 4:16 AM CST, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 416 AM CST Fri Feb 26 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>061-271030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- 416 AM CST Fri Feb 26 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Localized flash flooding and minor river flooding will be possible north of a line from Winnsboro to Bentonia to Columbus from Sunday evening through Monday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ062>066-271030- Lincoln-Lawrence-Jefferson Davis-Covington-Jones- 416 AM CST Fri Feb 26 2021 This hazardous weather outlook is for portions of south central and southeast Mississippi. .DAY ONE...Today and Tonight FOG THREAT...Limited TIMING...Through 9 AM Patchy dense fog, with visibilities potentially down to a quarter of a mile, is possible this morning. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ072>074-271030- Marion-Lamar-Forrest- 416 AM CST Fri Feb 26 2021 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Today and Tonight FOG THREAT...Elevated TIMING...Through 9 AM Areas of dense fog, reducing visibilities to a quarter mile or less, are likely this morning. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. DL && ...HAZARD LEGEND... *FOG* Extreme...Widespread fog with visibilities near zero. Significant...Fog with visibilities less than or equal to 1/4 mile likely. Elevated...Fog with visibilities less than or equal to 1/4 mile possible. Limited...Patchy fog with visibilities less than or equal to 1/4 mile possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:59 AM CST | River Flood Warning | JAN | Carroll, Leflore | 8 days |
| Feb 26, 9:59 AM CST | River Flood Warning | JAN | Sunflower | 11 days |
| Feb 26, 2:13 PM CST | Flash Flood Watch | JAN | Bolivar, Carroll, Choctaw, Clay, Grenada, Humphreys and 7 more | 14 hr |
Nearby
Areal Flood Warnings in Mississippi, 2021Areal Flood Warnings in Arkansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.